Posted by Victor (184.108.40.206) on December 19, 2001 at 00:19:37:
In Reply to: Question for medical professionals posted by Todd on December 18, 2001 at 18:47:50:
such professionals for years for the treatment of my now ex-wife. The way it was explained to me was a chemical imbalance in the mind of the depressed individual, a physiological change if you may. Trying different psychotropic drugs was a long term guessing game to attempt this so-called chemical balance and was a nightmare as some drugs would put her into severe depression while others would switch her to a pure manic state, never a happy balance.
I think this is quite different than an emotional depression that can be brought about by a CH cycle, to my knowledge a physiological state does not take place during a cycle.
I tried a number of psychotropic drugs commonly used for CH treatment, and had to take the word of my kids that I underwent a personally change while on these drugs. Just makes common sense if these drugs if guessed at correctly can correct a chemical imbalance, they can also create a chemical imbalance in a rational mind. I will never rely upon this class of drugs again.
I lost my flight medical certificate by agreeing to try this class of drugs, but they were part of my permanent medical record. It took an entire battery of psychological tests plus a full hour phone conversation directly with the flight surgeon in Washington DC to prove I wasnít insane. I was recertified.
Something for all CH sufferers to think about before trying any psychotropic drug, it becomes a part of your medical record and itís very difficult to explain you were on these for cluster headaches, most feel that you are a nut case to put it frankly. For the sake of interest, getting cluster headaches is not detrimental to getting a medical flight certificate, itís okay to take prednisone, but not okay to take Elavil, lithium, Valium, Xanax, or any other psychotropic drug for that matter. Taking verapamil makes you suspect of high blood pressure which is reason for denial.
Post a Followup